How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick Your Own Question
Dr. Rick
Dr. Rick, Board Certified MD
Category: Eye
Satisfied Customers: 10553
Experience:  Ophthalmology since 1994 with Retina sub-specialty interest
Type Your Eye Question Here...
Dr. Rick is online now
A new question is answered every 9 seconds

I have high blood pressure and I take two pills every day. Now I have blown blood vessels

Customer Question

I have high blood pressure and I take two pills every day. Now I have blown blood vessels in my left eye. My doctor is giving me shots in the eye every month to stop the bleeding. What I want to know is how can this happen? No one can answer this how can it happen at night. I lost my vision because of the high blood pressure.
Joe from Abilene Texas
Submitted: 4 years ago.
Category: Eye
Expert:  Dr. Rick replied 4 years ago.

Dr. Rick :

Hi. I'm online and happy to answer your question today.

Dr. Rick :

Is the bleeding affecting your vision?

Dr. Rick :

Is the medicine that is being injected called avastin or lucentis or afibercept?


Is the bleeding

Expert:  Dr. Rick replied 4 years ago.

We have been experiencing problems with the chat system for the last few days. Our engineers are working on it. However, I'll switch over to the Q&A system. This system works a lot like 'text messaging' but an email is sent to each of us anytime something is posted to this thread. We can continue to work on your question there..... :)

Dr. Rick and other Eye Specialists are ready to help you
Customer: replied 4 years ago.
No you didn't answer my question about the eye.
Expert:  Dr. Rick replied 4 years ago.
It sounds like you have a bleeding blood vessel(s) in your eye (choroidal neovascular membrane), from most likely in the center of your retina, an area called the macula. You might also abnormal surface blood vessels from a blockage of an artery or vein in your eye (BRAO or BRVO/CRVO).

In any event, these injection, along with laser therapy are the state of art treatment. As such it sounds like you are getting excellent care.

Now. Why is your vision so poor? Well, your condition is a very difficult one to treat and, even in the best of hands, it is not always possible to preserve vision or improve vision once it is decreased.

Does this make sense to you?